MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/00006565-199904000-00006

Медицинская библиотека · Pediatric emergency care · 1999

Carbamate and organophosphate poisoning in young children.

Lifshitz M, Shahak E, Sofer S

СтатьяПеревод в очереди

Аннотация

OBJECTIVE

Retrospective evaluation of the clinical course of carbamate and organophosphate poisoning in young children.

DESIGN

The records of 36 children intoxicated with carbamate and 16 children intoxicated with organophosphate (age range: 2 to 8 years, median: 2.8 years) were examined retrospectively. The carbamate agents were identified as methomyl or aldicarb, and the organophosphate as parathion, fenthion, malathion, and diazinon. The causes of poisoning were accidental ingestion in 46 children and inhalation in six children.

CLINICAL

SETTING

Pediatric Intensive Care Unit of a teaching hospital.

INTERVENTIONS: Gastric lavage was performed, and activated charcoal was administered to all children who had ingested poisonous pesticides. Atropine sulphate was administered intravenously in repeated doses to all children with bradycardia, diarrhea, salivation, and miosis. Obidoxime chloride was administered to patients with organophosphate poisoning and to those in whom the ingested material was unidentified on admission.

RESULTS

Predominant symptoms were related to central nervous system depression and severe hypotonia. Other clinical signs such as miosis, diarrhea, salivation, bradycardia, and fasciculation were less frequent, while tearing and diaphoresis were not observed. Pulmonary edema developed in six patients with organophosphte poisoning. Three children required mechanical ventilation for several hours. One child (organophosphate poisoning) died shortly after arrival at the emergency department. All other children recovered completely.

CONCLUSION

Based on a relatively large group of young pediatric patients with carbamate and organophosphate poisoning, it is concluded that the clinical presentation differed from those described in adults. Absence of classic muscarinic effects does not exclude the possibility of cholinesterase inhibitor agents poisoning in young children with central nervous system depression.

Для цитирования: Lifshitz M, Shahak E, Sofer S. Carbamate and organophosphate poisoning in young children.. Pediatric emergency care. 1999. DOI: 10.1097/00006565-199904000-00006.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.